Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 71, NWS Huntsville, AL

March 31, 2012Marshall County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Mar 31, 2012, 4:49 PM CDT for Marshall County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2012, 4:49 PM CDT (21:49 UTC)
Expired
Mar 31, 2012, 5:30 PM CDT
In force
41 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Marshall County, AL

The radar

The Northeast Alabama radar (KHTX), 76 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 12:47 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WUUS54 KHUN 312149
SVRHUN
ALC095-312230-
/O.NEW.KHUN.SV.W.0071.120331T2149Z-120331T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
449 PM CDT SAT MAR 31 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MARSHALL COUNTY IN NORTHEAST ALABAMA...

* UNTIL 530 PM CDT

* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GUNTERSVILLE...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNTAIN VIEW BY 500 PM CDT...
  RABBIT TOWN AND HUSTLEVILLE BY 510 PM CDT...
  ALBERTVILLE AND HIGH POINT BY 515 PM CDT...
  MCVILLE BY 520 PM CDT...
  6 MILES NORTHEAST OF HORTON BY 525 PM CDT...
  BOAZ BY 530 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3442 8643 3450 8623 3433 8610 3420 8611
      3420 8610 3419 8610 3418 8611 3418 8619
      3412 8627 3412 8628
TIME...MOT...LOC 2147Z 334DEG 16KT 3438 8628

$$
1 follow-up statement
070 
WWUS54 KHUN 312214
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
514 PM CDT SAT MAR 31 2012

ALC095-312230-
/O.CON.KHUN.SV.W.0071.000000T0000Z-120331T2230Z/
MARSHALL AL-
514 PM CDT SAT MAR 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN MARSHALL COUNTY...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR RABBIT TOWN...OR ABOUT NEAR ALBERTVILLE...MOVING
SOUTHEAST AT 20 MPH.

THIS STORM PRODUCED NICKEL HAIL IN MARSHALL COUNTY AT 505 PM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCVILLE AND 6 MILES NORTHEAST OF HORTON BY 520 PM CDT...
  BOAZ BY 530 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3437 8640 3440 8615 3434 8610 3420 8611
      3420 8610 3419 8610 3418 8611 3418 8619
      3412 8627 3412 8628
TIME...MOT...LOC 2214Z 334DEG 16KT 3427 8622

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:21 PM CDT, 28 minutes earlier.

Area forecast discussion, Mar 31, 4:21 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
421 PM CDT SAT MAR 31 2012

.DISCUSSION...
A MODERATE NORTHWESTERLY FLOW ALOFT PREVAILS ACROSS THE TENNESSEE
VALLEY THIS AFTERNOON...AS THE REGION REMAINS SITUATED BETWEEN A
MID-TROPOSPHERIC HIGH -- EXTENDING FROM THE EASTERN PACIFIC
NORTHEASTWARD INTO THE SOUTHWESTERN DESERTS -- AND A BROAD LONG WAVE
TROUGH ACROSS QUEBEC. A PRONOUNCED MID-LEVEL VORT MAX EMBEDDED IN
THIS FLOW REGIME -- CURRENTLY LOCATED BETWEEN THE OHIO RIVER AND THE
SOUTHERN GREAT LAKES -- WILL DIG SOUTHEASTWARD TO THE CENTRAL
APPALACHIANS BY TONIGHT. ALTHOUGH THE SOUTHERN END OF THIS SHORTWAVE
TROUGH WILL WEAKEN AS IT MOVES ACROSS THE TENNESSEE VALLEY...FORCING
WILL REMAIN SUFFICIENT FOR WIDELY SCATTERED STRONG/SEVERE
THUNDERSTORMS THROUGH EARLY THIS EVENING...WITH ACTIVITY DEVELOPING
ACROSS MIDDLE TENNESSEE SPREADING SOUTHEASTWARD IN NORTHWESTERLY
STEERING FLOW OF 20-30 KNOTS. WILL CARRY A SLIGHT CHANCE OF SHOWERS
AND STORMS BETWEEN 01/00-02Z TO INDICATE ACTIVITY DISSIPATING EARLY
THIS EVENING...ALTHOUGH MOST SHORT TERM MODELS SUGGEST THE PASSAGE OF
ANOTHER WEAK MID-LEVEL WAVE WHICH MAY AID IN THE REGENERATION OF SOME
SHOWERS ACROSS THE SOUTHWESTERN HALF OF THE FORECAST AREA LATER
TONIGHT. FOG WILL BE A CONCERN ONCE AGAIN...WITH BOTH COVERAGE AND
DENSITY HIGHLY DEPENDENT ON THE AMOUNT OF RAINFALL RECEIVED TODAY.

MODELS ARE IN GENERAL AGREEMENT THAT MID-LEVEL SUBSIDENCE WILL
INCREASE SUBSTANTIALLY ACROSS NORTHERN ALABAMA/SOUTHERN MIDDLE
TENNESSEE TOMORROW...AS A HIGH-AMPLITUDE RIDGE BUILDING ACROSS THE
CENTRAL PLAINS BEGINS TO SHIFT EASTWARD IN ADVANCE OF A STRONG
MID/UPPER-LEVEL TROUGH CURRENTLY MOVING ONSHORE ALONG THE PACIFIC
COAST AND FORECAST TO GRADUALLY MOVE EASTWARD...BECOMING CENTERED
ACROSS THE GREAT BASIN BY LATE SUNDAY. THIS WILL FURTHER LIMIT THE
THREAT FOR AFTERNOON SHOWER/THUNDERSTORM DEVELOPMENT ON SUNDAY AND
MONDAY...ALTHOUGH STRONG DIURNAL HEATING MAY FORCE THE DEVELOPMENT OF
WIDELY SCATTERED CONVECTION BOTH AFTERNOONS. A LIGHTER AND MORE
WESTERLY STEERING FLOW OF 15-20 KNOTS TOMORROW MAY ALSO ALLOW SOME
STORMS TO SPREAD INTO THE WESTERN FORECAST ZONES FROM NORTHERN
MISSISSIPPI. ONCE AGAIN...STEEP LOW TO MID-LEVEL LAPSE RATES AND
MODERATE VALUES OF CAPE NOTED ON POINT FORECAST SOUNDINGS MAY LEAD TO
THE DEVELOPMENT OF A FEW STRONG TO SEVERE CELLS...WITH DAMAGING WINDS
AND LARGE HAIL BEING THE MAIN IMPACTS. OUTSIDE OF ANY CONVECTION...
HIGH TEMPERATURES TOMORROW WILL BE VERY WARM...PERHAPS BREACHING
RECORD LEVELS IN THE MID/UPPER 80S ACROSS NORTHWEST AND NORTH CENTRAL
ZONES. FROM SUNDAY NIGHT INTO MONDAY NIGHT...THE THE MID-LEVEL RIDGE
AXIS WILL MAINTAIN ITS POSITION FROM THE SOUTHEASTERN U.S.
NORTHWESTWARD INTO THE UPPER MISSISSIPPI VALLEY...AND WILL INTENSIFY
AS THE SOUTHERN PORTION OF THE WESTERN CONUS TROUGH CUTS OFF INTO AN
UPPER LOW WHICH SHOULD TRACK EASTWARD ACROSS NEW MEXICO ON MONDAY.
ASIDE FROM ISOLATED STORMS ON MONDAY AFTERNOON...THIS WILL MAINTAIN
DRY AND UNSEASONABLY WARM/HUMID CONDITIONS...WITH NEAR RECORD HIGH
TEMPERATURES EXPECTED ONCE AGAIN ON MONDAY. SOME LOCATIONS...
ESPECIALLY ACROSS NORTHWEST ALABAMA...MAY REACH OR SLIGHTLY EXCEED 90
DEGREES ON BOTH SUNDAY/MONDAY AFTERNOONS. IT APPEARS THAT THE MID-
LEVEL RIDGE WILL BEGIN TO WEAKEN BY MONDAY NIGHT...AS A LEAD IMPULSE
EJECTS NORTHEASTWARD FROM EAST TEXAS IN ADVANCE OF THE UPPER LOW
SHIFTING EASTWARD ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA.

AS THIS LEAD IMPULSE LIFTS NORTHEASTWARD THROUGH THE REGION DURING
THE DAY ON TUESDAY...ENVIRONMENTAL CONDITIONS WILL BECOME SLIGHTLY
MORE FAVORABLE FOR THE DEVELOPMENT OF AFTERNOON CONVECTION ONCE
AGAIN. MEDIUM RANGE SOLUTIONS FROM THE ECMWF/GFS/GEM HAVE RECENTLY
COME INTO BETTER AGREEMENT REGARDING THE STRENGTH AND MOVEMENT OF THE
CENTRAL PLAINS UPPER LOW TOWARD THE SECOND HALF OF NEXT WEEK...WITH
THIS FEATURE EXPECTED TO BEGIN ACCELERATING EAST-SOUTHEASTWARD ON
WEDNESDAY NIGHT/THURSDAY...AS MID-LEVEL RIDGING STRENGTHENS FROM THE
SOUTHERN ROCKIES TO THE NORTHERN PLAINS DOWNSTREAM FROM ANOTHER LONG
WAVE TROUGH MOVING ONTO THE PACIFIC COAST. ALTHOUGH THE GFS IS
FURTHER TO THE NORTH WITH THE TRACK OF THIS FEATURE THAN THE ECMWF...
BOTH MODELS SUGGEST THAT THE LOW WILL DIG SOUTHEASTWARD NEAR OR
DIRECTLY ACROSS THE AREA ON THURSDAY/THURSDAY NIGHT. HIGHER
PROBABILITIES FOR SHOWERS/STORMS WILL EXIST AS THIS FEATURE -- AND A
WEAK ACCOMPANYING SURFACE LOW AND COLD FRONT -- APPROACH THE REGION
ON WEDNESDAY/WEDNESDAY NIGHT/THURSDAY. AT THIS TIME...THERE APPEARS
TO BE LITTLE THREAT FOR SIGNIFICANT/ORGANIZED CONVECTION AS LOWER
TROPOSPHERIC WINDS WILL REMAIN ON THE WEAK SIDE...GENERALLY LESS THAN
30 KNOTS. HOWEVER...MID-LEVEL FLOW AND THE THREAT FOR SOME STRONG TO
SEVERE STORMS MAY INCREASE ON THURSDAY AS THE UPPER LOW APPROACHES
FROM THE WEST-NORTHWEST. A COLD FRONT WILL PUSH THROUGH THE REGION
SOMETIME THURSDAY NIGHT/FRIDAY MORNING...ENDING PRECIPITATION CHANCES
AND USHERING A SLIGHTLY COOLER/DRIER AIR MASS INTO THE SOUTHEASTERN
U.S.

70/DD

&&

.AVIATION...
/ISSUED 106 PM CDT SAT MAR 31 2012/
FOR 18Z TAFS...

VFR CONDITIONS ARE LARGELY EXPECTED THROUGH THE EVENING...HOWEVER ANY
SHOWER OR THUNDERSTORM THAT DEVELOPS OVER THE TERMINAL WILL BE
CAPABLE OF QUICKLY REDUCING CIGS/VIS. FOG IS AGAIN EXPECTED
TONIGHT...AND ITS MAGNITUDE WILL LARGELY BE DEPENDENT ON RAINFALL
THIS AFTERNOON. VFR CONDITIONS ARE THEN EXPECTED AGAIN SUNDAY
MORNING.

JLL

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    57  88  61  89  62 /  20  20  10  20  20
SHOALS        57  89  60  90  60 /  20  20  10  20  20
VINEMONT      58  85  61  85  62 /  20  20  10  20  20
FAYETTEVILLE  52  85  60  86  57 /  20  20  10  20  20
ALBERTVILLE   53  84  57  85  58 /  20  20  10  20  20
FORT PAYNE    52  85  56  85  54 /  20  20  10  20  20

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

TN...NONE.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 31, 12:57 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1257 PM CDT SAT MAR 31 2012

ALZ001>010-016-TNZ076-096-097-011000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1257 PM CDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT WILL DRIFT SOUTH TOWARD THE TENNESSEE VALLEY THIS
AFTERNOON...TRIGGERING SCATTERED THUNDERSTORMS ACROSS MUCH OF THE
AREA. SOME OF THESE STORMS WILL BE SEVERE...CAPABLE OF LARGE HAIL
AND DAMAGING WINDS.

THE GREATEST SEVERE WEATHER THREAT WILL BE ACROSS SOUTHERN MIDDLE
TENNESSEE AND EXTREME NORTHWEST ALABAMA BETWEEN 1 PM AND 4 PM...AND
ACROSS THE REMAINDER OF NORTHERN ALABAMA BETWEEN 3 PM AND 7 PM.

THUNDERSTORMS WILL RAPIDLY DIMINISH IN COVERAGE AND STRENGTH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY.
SOME OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS.

SEVERAL SYSTEMS MOVING ACROSS THE SOUTHEAST WILL INCREASE
THUNDERSTORM CHANCES AGAIN EARLY NEXT WEEK WITH STRONG TO SEVERE
THUNDERSTORMS POSSIBLE ON TUESDAY. LARGE HAIL AND GUSTY WINDS WILL
BE THE MAIN THREATS ASSOCIATED WITH THE STRONGER STORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED THIS AFTERNOON AND EVENING. REPORTS OF HAIL AND WINDS WILL
BE GREATLY APPRECIATED.

CCC/JLL

In the hours before

Local storm report, Mar 31, 3:32 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
332 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             2 ENE CHESTNUT RIDGE    35.35N 86.50W
03/31/2012  E1.00 INCH       MOORE              TN   LAW ENFORCEMENT

            QUARTER SIZE HAIL WAS REPORTED IN THE EASTERN PORTION OF
            THE CHESTNUT RIDGE COMMUNITY.

&&

KWEBER
Special weather statement, Mar 31, 4:19 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
419 PM CDT SAT MAR 31 2012

ALZ009-312145-
JACKSON-
419 PM CDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 445 PM
CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LARKINSVILLE...OR 7 MILES NORTHWEST OF
SCOTTSBORO...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

PEOPLE IN CENTRAL JACKSON COUNTY...INCLUDING THE CITIES OF
LARKINSVILLE AND SCOTTSBORO...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3451 8610 3453 8611 3453 8612 3453 8613
      3456 8615 3460 8615 3460 8618 3477 8628
      3486 8609 3462 8588
TIME...MOT...LOC 2120Z 329DEG 11KT 3474 8613

JLL
Local storm report, Mar 31, 4:32 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
432 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             KELSO                   35.13N 86.47W
03/31/2012  E1.00 INCH       LINCOLN            TN   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED.

0415 PM     HAIL             LESTER                  34.99N 87.15W
03/31/2012  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED.

0423 PM     HAIL             SW MT ROZELL            34.93N 87.14W
03/31/2012  E1.75 INCH       LIMESTONE          AL   TRAINED SPOTTER

            GOLFBALL SIZE HAIL WAS REPORTED ON HIGHWAY 99 JUST SOUTH
            OF LESTER.

&&

KWEBER
Special weather statement, Mar 31, 4:42 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
442 PM CDT SAT MAR 31 2012

ALZ008-312215-
MARSHALL-
442 PM CDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 515 PM
CDT...

AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GUNTERSVILLE...MOVING SOUTHEAST AT 10 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

PEOPLE IN CENTRAL MARSHALL COUNTY...INCLUDING THE CITIES OF
GUNTERSVILLE...MOUNTAIN VIEW...RABBIT TOWN...ALBERTVILLE AND
HUSTLEVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3418 8632 3445 8644 3452 8624 3431 8610
      3425 8611
TIME...MOT...LOC 2142Z 337DEG 10KT 3440 8629

JLL
Local storm report, Mar 31, 4:44 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
444 PM CDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             1 SE CARTWRIGHT         34.87N 87.05W
03/31/2012  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED.

&&

KWEBER
Special weather statement, Mar 31, 4:44 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
444 PM CDT SAT MAR 31 2012

ALZ009-010-312215-
DE KALB-JACKSON-
444 PM CDT SAT MAR 31 2012

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND JACKSON COUNTIES UNTIL
515 PM CDT...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LANGSTON...OR 5 MILES SOUTH OF SCOTTSBORO...
MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

PEOPLE IN CENTRAL DEKALB AND SOUTHERN JACKSON COUNTIES...INCLUDING
THE CITIES OF LANGSTON...SECTION...FYFFE...LAKEVIEW...SHILOH AND
CHIGGER HILL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3430 8602 3444 8610 3446 8608 3451 8609
      3453 8611 3452 8615 3460 8615 3460 8619
      3465 8622 3475 8596 3441 8578
TIME...MOT...LOC 2144Z 331DEG 19KT 3459 8606

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:42 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale48 min
Mar 31, 4:00 PM CDTSevere Thunderstorm WarningHUNLauderdale, Limestone45 min
Mar 31, 4:19 PM CDTSpecial Weather StatementHUNJackson26 min
Mar 31, 4:42 PM CDTSpecial Weather StatementHUNMarshall33 min
Mar 31, 4:42 PM CDTSevere Thunderstorm WarningHUNLawrence, Limestone48 min
Mar 31, 4:44 PM CDTSpecial Weather StatementHUNDeKalb31 min
Mar 31, 4:48 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale27 min
Mar 31, 4:52 PM CDTSpecial Weather StatementHUNCullman38 min
Mar 31, 4:53 PM CDTSevere Thunderstorm WarningHUNLauderdale, Limestone30 min
Mar 31, 5:05 PM CDTSpecial Weather StatementHUNMadison40 min
Mar 31, 5:11 PM CDTSevere Thunderstorm WarningHUNCullman49 min
Mar 31, 5:13 PM CDTSevere Thunderstorm WarningHUNLawrence, Limestone, Morgan47 min
Mar 31, 5:21 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin39 min
Mar 31, 5:27 PM CDTSevere Thunderstorm WarningHUNDeKalb, Marshall42 min
Mar 31, 5:31 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale, Lawrence44 min
Mar 31, 5:34 PM CDTSevere Thunderstorm WarningHUNLauderdale41 min
Mar 31, 5:36 PM CDTSevere Thunderstorm WarningHUNCullman24 min
Mar 31, 5:46 PM CDTSevere Thunderstorm WarningHUNLawrence, Morgan44 min
Mar 31, 5:55 PM CDTFlash Flood WarningHUNLauderdale, Lawrence, Limestone, Morgan3 hr
Mar 31, 5:59 PM CDTFlash Flood WarningHUNLauderdale3 hr
Mar 31, 6:01 PM CDTSevere Thunderstorm WarningHUNLawrence44 min
Mar 31, 6:07 PM CDTSevere Thunderstorm WarningHUNCullman, Lawrence, Morgan38 min
Mar 31, 6:11 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale49 min
Mar 31, 6:14 PM CDTSevere Thunderstorm WarningHUNFranklin31 min
Mar 31, 6:29 PM CDTFlash Flood WarningHUNCullman, Lawrence, Morgan3 hr
Mar 31, 6:31 PM CDTSevere Thunderstorm WarningHUNLawrence44 min
Mar 31, 6:40 PM CDTSevere Thunderstorm WarningHUNCullman50 min
Mar 31, 6:42 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison48 min
Mar 31, 6:54 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale31 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.